Normal Range TSH 3.3/High T4 13.6 What causes this?
unusual thyroid test results due to adrenal insufficiency?
Feb 07, 2009 09:47PM
My family doctor has been treating me for my hypothyroidism. I was just diagnosed in September. My Dr. has been gradually increasing my Synthroid on a monthly basis as my test results have continually returned hypo. My last lab results from 02-05-09 she said was unusual. My TSH was 3.3 and my T4 was 13.6. She said it was unusual because she's never seen a TSH in the normal range and the T4 at such a high level. I told her I still have not been feeling well. I have been feeling terrible despite the adjustments. Exhausted and I keep getting one infection after another. It's like I can't fight off the different bugs going around. My Dr. wants to try for one more month to get me stabilized on Synthroid (she just upped me to 75mcg which now I am finally having some energy again!) and then if I don't improve she will send me to an endocrinologist. She wasn't sure what would cause such odd test results. She knows I've been researching online trying to learn and understand more about this disease. I let her know I would try to find out more and bring any information that might help to her. In my reading I came across a post that suggested these type of test results might be linked to adrenal insufficiency.
Is it true that adrenal problems could affect thyroid performance and thus affect the thyroid test results? I would greatly appreciate any help with this! Other symptoms I have alternating chills then sometimes hot flashes, thin dry crepey skin on hands-I slather the lotion on a lot and skin still gets dry. Joint Pain as long as I keep moving around I feel ok but after working 8-12 hrs on my feet I go home and collapse on the couch completely exhausted. My joints hurt bad especially knees, elbows and ankles. When I get up the joints audibly crack loudly (which disturbs the family members greatly) and sometimes it is painful to even stand and walk again. My ankles and feet swell badly (I've been wearing compression socks which has helped) sometimes my face, stomach and hands swell as well stomach to the point of distentions that customers have inquired if I was pregnant. The joints and swelling are relieved by sleep though. However sometimes I feel I need abnormal amounts of sleep 9-12 hrs (to recuperate) so that my body feels good to go again. A lot of times I can only get around 7 hrs. then it seems like a few days of that I get totally drained then I pick up a "bug" and end up having some infection going back to the doc to start antibiotics and get "healthy," again. I get a lot of numbness and tingling sensations in hands, arms, legs and feet. I have heart palpitations sometimes. My cholesterol is high from the thyroid disease. I told Doc it feels like someone put like a rubber band around my heart pulled then let go. It feels very uncomfortable sometimes. My Dr. thinks a lot of these symptoms are being caused by the thyroid disease.
There is some relief from the medication but not as much as I thought I would have. I break out in hives a lot. I used to think I had a lot of allergies but now I understand that could also be related to thyroid?
When I work the 12 hr shifts my co-workers can actually see me around the 8 hr. mark getting physically fatigued ; they say I start dragging-moving slower, my eyes actually get puffy underneath and darken, it gets harder for me to concentrate and I start hurting.
In any event my body is not the same. I used to be able to run, work out and enjoy a lot of physical activity. Now it seems excruciating and it takes almost all my energy just to make it through work take care of home life and then I collapse. I have to rest well so I can make it through the next day if I don't then I try to make it through the next day exhausted and if I do this for more than one day I end up physically drained then I "crash" and end up getting sick.
Do adrenal dysfunctions cause anything like this? I would greatly appreciate any info and help in regards to my condition and test results. Thank you for your time and hopefully forthcoming information. Have a good night or day!
Just wondering..How long has this been going on, have you ever had kidney stones or blood sugar problems, frequent headaches, or odd muscle spasms or tics, and have you been checked for thyroid antibodies? Thyroid issues stem from many different sources, and sometimes hypothyroidism is just a symptom of something deeper...and many of these things aren't investigated until there is a major event...also, are you seeing an endocrinologist, or a regular MD? If you are seeing your family Dr, you may consider getting a referral (yes, uncomfortable, I know) to see an endo...If you are seeing one, perhaps an immunologist would help..Also, are your liver enzymes elevated? ~MM
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.